Q. My BP has shot up high. Can you help me?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 07, 2017 and last reviewed on: Mar 08, 2021

Hi doctor,

I am 19 years old (female) and for two weeks, my systolic blood pressure has been over 135 and diastolic approximately 89 with 90 bpm at rest. My blood pressure is usually around 110/75 mmHg with 70-80 bpm at rest. I get sharp headaches that come and go, but some do not go for extended periods of time despite rest and sleep. Since then, when I eat I get acid reflux, which temporarily disappears with alkaline foods like yoghurt, but then comes back. I get spells of lightheadedness, dizziness and sometimes, feeling nauseous. I am a university student and have got exams coming up. However, these are not causing me significant stress and my BP has not shot up this much before. I get fevers on and off and take Paracetamol for them. Just before this started, I was feeling extremely depressed and took eight 25 mg Phenergan tablets with two Co-dydramol tablets (500 mg/10 mg). The day of taking that and three days following, I felt like crap. I was feeling the above symptoms in a worse manner and I could not even get out of bed.

I was not prescribed to have Phenergan, so I understand that I should not be using it, but I did. Since then I have just been taking two or so at night every three days roughly. Two days after I took the load, I was having horrible acid reflux and burning pain. When I talk to a doctor on the phone, he suggested that my thoughts of it being a stomach or peptic ulcer may have been correct. However, the severe symptoms of that assumed peptic ulcer went away after two days of taking Ranitidine and Paracetamol. I did not disclose me taking those Phenergan tablets to the doctor. These problems are persisting and I cannot approach anyone. Can you help?

I have also been feeling very fatigued despite not being sleep deprived and as a result of my past. I have not spoken to a medical specialist about this, but my mental health corresponds to mild to severe depression, perhaps PTSD. I have borderline anemia and heavy periods. I am taking Iron tablets, but not regular in it. Also, I am vitamin D deficient and on vitamin D3 supplement. I used to have migraines and it stopped around a year ago, but blurry vision sometimes comes, perhaps a few times a month.

#

Hi,

Welcome to icliniq.com.

  • Do not worry about your blood pressure and it can be reactionary increase due to all your other problems.
  • You are having acid peptic disease and anemia. Iron supplements tend to increase acid peptic disease. So, be off Iron supplements for a few days and begin it slowly after meals.
  • I suggest you tablet Pantoprazole 40 mg before breakfast once a day and continue at least for two weeks. It is nothing, but the antacid.
  • Also, regular sleep habits, avoid spicy, fatty food, heavy meals instead have multiple small meals, have some walk after meals rather than having rest. Avoid smoking and alcohol if any.
  • Instead of iron supplements, I suggest syrup Haem Up or other Iron containing syrup, which causes less gastritis. You need to be on supplements for at least three months post hemoglobin correction. Anemia increases all these problems.
  • For symptomatic relief of abdominal pain, I suggest you tablet Dicyclomine 20 mg whenever needed may up to three to four times a day. Consult your doctor, discuss with him or her and take the treatment with consent.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 


Related Questions:
Can antral gastritis cause hunger?

Hello doctor, I was diagnosed with antral gastritis, lots of acid in stomach and reflux ... It will control acidity and reflux ...   Read full

Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis ...   Read full

Is the fact'menorrhagia leads to anemia'true?

A level of hemoglobin less than 7 g% is severe anemia in women, any levels less than 105 g% is termed as anemia ... Also take plenty of citrus fruits especially rich in vitamin C, which helps in absorption of iron in the bod...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Why Do Some COVID-19 Patients Test Negative?
COVID-19 has resulted in a pandemic and has caused serious health crises worldwide. When we develop the symptoms of COV...  Read more»
Post-Traumatic Stress Disorder (PTSD): Reliving the Trauma
PTSD is a mental health condition where the person who undergoes an extremely stressful condition, develops disturbing t...  Read more»
Remdesivir - Uses, Dosage, Side Effects, Drug Warnings, and Precautions
Remdesivir is a broad-spectrum antiviral medication. It is the only medicine approved for COVID-19 treatment. To know ab...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.